Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 12, 2019, 12:07 PM CDT for Lincoln County, Kansas. It took effect at Mar 13, 2019, 6:31 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2019, 12:07 PM CDT (17:07 UTC)
- In effect from
- Mar 13, 2019, 6:31 PM CDT
- Expired
- Mar 13, 2019, 9:33 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Lincoln (LINK1).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 38.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
592
WGUS43 KICT 121707
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1207 PM CDT Tue Mar 12 2019
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-130707-
/O.NEW.KICT.FL.W.0004.190313T2331Z-190316T1727Z/
/LINK1.1.ER.190313T2331Z.190314T1200Z.190316T0527Z.NO/
1207 PM CDT Tue Mar 12 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Saline River Near Lincoln.
* From Wednesday evening until Saturday afternoon.
* At 11:45 AM Tuesday the stage was 19.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
to rise to near 33.5 feet by Thursday morning. The river will fall
below flood stage by early Saturday morning.
* Impact...At 33.0 feet...Flood waters cover 220th Road near the
river, located just southeast of Lincoln. Expect the river to be
out of its banks between 1/4 to 1/2 miles in expanse. Lowland
flooding occurs east and west of town.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lincoln 30.0 19.7 Tue 12 PM 22.4 33.5 32.4
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
JAS3 follow-up statements
624
WGUS83 KICT 122056
FLSICT
Flood Statement
National Weather Service Wichita KS
356 PM CDT Tue Mar 12 2019
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-131056-
/O.CON.KICT.FL.W.0004.190313T2331Z-190316T1727Z/
/LINK1.1.ER.190313T2331Z.190314T1200Z.190316T0527Z.NO/
356 PM CDT Tue Mar 12 2019
The Flood Warning continues for
The Saline River Near Lincoln.
* From Wednesday evening until Saturday afternoon.
* At 3:45 PM Tuesday the stage was 19.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
to rise to near 33.5 feet by Thursday morning. The river will fall
below flood stage by early Saturday morning.
* Impact...At 33.0 feet...Flood waters cover 220th Road near the
river, located just southeast of Lincoln. Expect the river to be
out of its banks between 1/4 to 1/2 miles in expanse. Lowland
flooding occurs east and west of town.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lincoln 30.0 19.5 Tue 04 PM 22.4 33.5 32.4
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
JAS689
WGUS83 KICT 130107
FLSICT
Flood Statement
National Weather Service Wichita KS
807 PM CDT Tue Mar 12 2019
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-131507-
/O.EXT.KICT.FL.W.0004.190313T2339Z-190316T1948Z/
/LINK1.1.ER.190313T2339Z.190314T1200Z.190316T0748Z.NO/
807 PM CDT Tue Mar 12 2019
The Flood Warning continues for
The Saline River Near Lincoln.
* From Wednesday evening until Saturday afternoon.
* At 7:45 PM Tuesday the stage was 19.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
to rise to near 33.6 feet by Thursday morning. The river will fall
below flood stage by early Saturday morning.
* Impact...At 33.0 feet...Flood waters cover 220th Road near the
river, located just southeast of Lincoln. Expect the river to be
out of its banks between 1/4 to 1/2 miles in expanse. Lowland
flooding occurs east and west of town.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Lincoln 30.0 19.4 Tue 08 PM 30.3 32.8 31.4
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
Vaughan253
WGUS83 KICT 131433
FLSICT
Flood Statement
National Weather Service Wichita KS
933 AM CDT Wed Mar 13 2019
...The flood warning is cancelled for the following river in
Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-131503-
/O.CAN.KICT.FL.W.0004.000000T0000Z-190316T1948Z/
/LINK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
933 AM CDT Wed Mar 13 2019
The Flood Warning is cancelled for
The Saline River Near Lincoln.
* At 8:45 AM Wednesday the stage was 19.2 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 29.4 feet
Friday morning.
* Impact...At 30.0 feet...The railroad tracks flood 4 miles west of
Lincoln when Spillman Creek is high. Water may be near 2 feet deep.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lincoln 30.0 19.2 Wed 09 AM 28.4 29.4 28.3
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
ButlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:57 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 6:57 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 657 AM CDT Tue Mar 12 2019 .SHORT TERM...(Today through Thursday night) Issued at 336 AM CDT Tue Mar 12 2019 Satellite water vapor imagery shows a mesmerizing dynamic upper level system spinning over northern Baja region early this morning. This system will begin its journey northeast across the Rockies for today and eject out into western Kansas by Wednesday afternoon. A lead short wave will move across the high plains region this afternoon. Models are in good agreement showing a stream of increasing moisture transport ahead of this wave during the afternoon. As a result, showers/storms look to become more numerous mainly across southern Kansas for this afternoon and early evening. There could be a little lull in the precipitation coverage tonight before a more robust surge of moisture transport occurs later tonight. This next moisture surge will expand/amplify another round of showers and storms for western and central Kansas. Widespread 1 to 2 inches with some locally higher rainfall amounts are anticipated across the region for this event. The rainfall will become more problematic for central Kansas compared to southern Kansas due to saturated soils and rivers running higher than normal. Flooding of low lying and poor drainage areas along with some rivers possibly overflowing their banks supports on-going Flood Watch for central kansas. On Wednesday, a pronounced line of showers/storms will quickly race eastward from Kansas into Missouri during the morning hours with a break in the precipitation and some clearing skies during the late morning/afternoon hours. Meanwhile, surface cyclogenesis will undergo explosive development and very significant pressure falls. This combined with expansion of deep adiabatic mixing spreading northeast from western Oklahoma into central/south central Kansas will tap into much stronger wind speeds aloft. This could generate extreme winds with gusts over 60mph possible by Wednesday afternoon. We will maintain and expand the High Wind Watch for a few counties to the north. A wind advisory will likely be needed on the periphery of the high wind watch. Still see a decent signal for re-newed low topped convection to develop near and south of closed upper low center late Wednesday afternoon over central Kansas. A few strong storms will be possible. The surface low pressure center will shift eastward for Wednesday night into Thursday and remain coiled up tightly. Once again very strong winds will be problematic but switch to the northwest for this period. A High Wind Watch remains in effect for central Kansas on Thursday. A rain/snow mix could spread into central Kansas for late Wednesday night and Thursday morning. .LONG TERM...(Friday through Monday) Issued at 336 AM CDT Tue Mar 12 2019 Surface high pressure will settle over the region in the wake of the departing upper level system for Friday with below normal temperatures likely. Meanwhile dry weather and a gradual warming trend will be in store for the upcoming weekend and Monday. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 656 AM CDT Tue Mar 12 2019 There are several concerns. Chief among them are: 1) Widespread IFR cigs that may drop into LIFR Country & 2) Widespread RA that would certainly drop vsbys into MVFR & perhaps even IFR. Explosive sfc cyclogenesis will occur over CO tonight. This would induce deepening moisture advection across KS throughout the 12Z TAF period. A few isold embedded TSRA may be encountered thru Wed morning which would certainly produce +RA. Expect many updates today. && .FIRE WEATHER... Issued at 336 AM CDT Tue Mar 12 2019 Very strong to extreme winds will develop across the area on Wednesday which will result widespread extreme grassland fire danger levels. Winds of this magnitude would typically support catastrophic levels but expected rainfall should keep grasslands from reaching higher end curing. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 56 54 65 38 / 80 90 100 20 Hutchinson 56 54 64 37 / 80 100 90 30 Newton 55 54 64 36 / 90 80 100 20 ElDorado 55 55 65 38 / 90 80 100 10 Winfield-KWLD 56 55 66 40 / 90 80 100 10 Russell 58 53 60 34 / 70 100 90 60 Great Bend 57 53 61 35 / 70 100 80 50 Salina 57 53 63 37 / 80 90 100 40 McPherson 56 53 63 36 / 90 90 90 30 Coffeyville 56 55 67 44 / 90 60 100 10 Chanute 55 55 65 42 / 90 80 100 10 Iola 54 54 64 42 / 90 80 90 10 Parsons-KPPF 56 55 66 42 / 90 70 100 10 && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday afternoon through late Wednesday night for KSZ068-069-082-083-091>093. Flood Watch from this evening through Wednesday evening for KSZ032-033-047>051-067. High Wind Watch from Wednesday evening through Thursday afternoon for KSZ032-033-048-049. High Wind Watch from Wednesday afternoon through Thursday afternoon for KSZ047-050-051-067. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...EPS FIRE WEATHER...CDJ
Hazardous weather outlook, Mar 12, 4:54 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 454 AM CDT Tue Mar 12 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 454 AM CDT Tue Mar 12 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall is expected to overspread the area for today with some embedded thunderstorms. Flooding is likely across central Kansas where ground soils are already saturated and some rivers are still rising. See the latest flood watch for additional details. The Cow Creek is in minor flood near Hutchinson, please monitor updated river forecasts and levels closely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Southerly winds will increase to 30 to 45 mph in most areas Wednesday afternoon, especially for south central Kansas where wind gusts could approach 60 mph at times. Please see latest high wind watch for additional details. In addition, the very strong winds are expected to result in extreme grassland fire danger on Wednesday afternoon across south central Kansas and a portion of the Flint Hills. A few strong thunderstorms could affect central Kansas late Wednesday afternoon where gusty winds and small hail will be possible. Strong northwest winds are expected behind the departing low pressure area Wednesday night and Thursday, especially across central Kansas. Please see high wind watch for additional details. Rain could change over to snow late Wednesday night across central Kansas, and linger into Thursday morning. Little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Mar 12, 9:02 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
902 AM CDT TUE MAR 12 2019
KSZ082-121430-
Kingman KS-
902 AM CDT TUE MAR 12 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Kingman County in south central Kansas...
* Until 930 AM CDT.
* At 858 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles south of Kingman...moving
northeast at 50 mph.
Hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Murdock, Waterloo, Spivey, Cleveland, Mt Vernon, Cheney Lake and
Cheney State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3749 9824 3773 9799 3773 9781 3760 9781
3741 9816
TIME...MOT...LOC 1401Z 227DEG 45KT 3751 9813
MartinSpecial weather statement, Mar 12, 10:39 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
1039 AM CDT TUE MAR 12 2019
KSZ092-093-121615-
Cowley KS-Sumner KS-
1039 AM CDT TUE MAR 12 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Cowley County in south central Kansas...
Eastern Sumner County in south central Kansas...
* Until 1115 AM CDT.
* At 1037 AM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with locally heavy rainfall near
Wellington...moving northeast at 35 mph.
Hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Wellington, Mulvane, Belle Plaine, Oxford, Udall and Wellington
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3722 9753 3748 9727 3748 9715 3736 9694
3709 9737
TIME...MOT...LOC 1538Z 228DEG 32KT 3723 9740
MartinLocal storm report, Mar 12, 11:18 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 AM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL UDALL 37.39N 97.12W
03/12/2019 E0.75 INCH COWLEY KS TRAINED SPOTTER
RELAYED BY COWLEY COUNTY EMERGENCY MANAGEMENT.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:02 AM CDT | Special Weather Statement | ICT | Kingman | 28 min |
| Mar 12, 10:39 AM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| Mar 12, 12:04 PM CDT | River Flood Warning | ICT | Saline | 21 hr |
| Mar 12, 12:17 PM CDT | River Flood Warning | ICT | McPherson | 62 hr |
| Mar 12, 12:17 PM CDT | River Flood Warning | ICT | McPherson, Saline | 3 days |
| Mar 12, 12:17 PM CDT | River Flood Warning | ICT | Saline | 4 days |
| Mar 12, 4:15 PM CDT | High Wind Watch | ICT | Chase, Chautauqua, Elk, Greenwood, Marion, Montgomery and 2 more | 9 hr |
| Mar 12, 4:15 PM CDT | High Wind Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 46 hr |
| Mar 12, 4:15 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 53 hr |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.